Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 34, NWS Detroit, MI

June 9, 2011Huron County, Saginaw County, Tuscola County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 9, 2011, 1:02 AM EDT for Huron County, Saginaw County, Tuscola County, Michigan. It was in force for 69 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 1:02 AM EDT (05:02 UTC)
Expired
Jun 9, 2011, 2:11 AM EDT
In force
69 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Huron County, MI, Saginaw County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 103 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 1:08 AM EDTTSTM WND DMGSebewaing, MICENTRAL DISPATCH REPORTS DOZENS OF TREES DOWN IN AND AROUND SEBEWAING. POWERLINES DOWN AS WELL.
Jun 9, 1:14 AM EDTTSTM WND GST 543 Sw Caro, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 10:39 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2055 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1930 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.1
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WUUS53 KDTX 090502
SVRDTX
MIC063-145-157-090630-
/O.NEW.KDTX.SV.W.0034.110609T0502Z-110609T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
102 AM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HURON COUNTY IN SOUTHEAST MICHIGAN...
  NORTHEASTERN SAGINAW COUNTY IN SOUTHEAST MICHIGAN...
  TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 230 AM EDT

* AT 100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CASEVILLE TO MUNGER...AND MOVING EAST AT 60 MPH. NICKEL SIZE
  HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WATROUSVILLE AND VASSAR AROUND 110 AM EDT.
  PORT CRESCENT STATE PARK AND FOSTORIA AROUND 115 AM EDT.
  PORT AUSTIN AND MAYVILLE AROUND 120 AM EDT.
  GRINDSTONE CITY AND EAST DAYTON AROUND 125 AM EDT.
  WILMOT AND KINGSTON AROUND 130 AM EDT.
  REDMAN AND RAPSON AROUND 135 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          VASSAR...             UNIONVILLE...
  UBLY...               SEBEWAING...          REESE...
  QUANICASSEE...        PORT HOPE...          PORT AUSTIN...
  PIGEON...             OWENDALE...           MILLINGTON...
  MAYVILLE...           KINGSTON...           KINDE...
  HARBOR BEACH...       GAGETOWN...           FAIRGROVE...
  ELKTON...             CASS CITY...          CASEVILLE...
  CARO...               BAD AXE...            AKRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4399 8273 4383 8262 4369 8262 4367 8312
      4333 8310 4332 8335 4323 8335 4322 8369
      4334 8370 4347 8410 4353 8405 4348 8370
      4360 8370 4360 8369 4359 8369 4371 8349
      4390 8335 4392 8339 4408 8296
TIME...MOT...LOC 0502Z 253DEG 51KT 4391 8329 4354 8376
WIND...HAIL 60MPH 0.88IN

$$

KURIMSKI
4 follow-up statements
846 
WWUS53 KDTX 090519
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
119 AM EDT THU JUN 9 2011

MIC145-090529-
/O.CAN.KDTX.SV.W.0034.000000T0000Z-110609T0630Z/
SAGINAW MI-
119 AM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAGINAW COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT.

LAT...LON 4399 8273 4383 8262 4369 8262 4367 8311
      4333 8310 4332 8335 4323 8335 4322 8369
      4360 8370 4359 8369 4371 8349 4388 8334
      4392 8338 4393 8331 4396 8327 4399 8320
      4401 8306 4405 8304 4408 8296
TIME...MOT...LOC 0519Z 254DEG 51KT 4379 8314 4346 8352

$$

MIC063-157-090630-
/O.CON.KDTX.SV.W.0034.000000T0000Z-110609T0630Z/
TUSCOLA MI-HURON MI-
119 AM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HURON AND
TUSCOLA COUNTIES UNTIL 230 AM EDT...

AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ELKTON TO FAIRGROVE...MOVING EAST
AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MAYVILLE AND GAGETOWN AROUND 125 AM EDT.
  FILION AND SILVERWOOD AROUND 130 AM EDT.
  RAPSON AND REDMAN AROUND 135 AM EDT.
  UBLY AROUND 140 AM EDT.
  PORT HOPE AROUND 145 AM EDT.
  PARISVILLE AND HELENA AROUND 150 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  VASSAR...             UNIONVILLE...         UBLY...
  SEBEWAING...          REESE...              QUANICASSEE...
  PORT HOPE...          PORT AUSTIN...        PIGEON...
  OWENDALE...           MILLINGTON...         MAYVILLE...
  KINGSTON...           KINDE...              HARBOR BEACH...
  GAGETOWN...           FAIRGROVE...          ELKTON...
  CASS CITY...          CASEVILLE...          CARO...
  BAD AXE...            AKRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4399 8273 4383 8262 4369 8262 4367 8311
      4333 8310 4332 8335 4323 8335 4322 8369
      4360 8370 4359 8369 4371 8349 4388 8334
      4392 8338 4393 8331 4396 8327 4399 8320
      4401 8306 4405 8304 4408 8296
TIME...MOT...LOC 0519Z 254DEG 51KT 4379 8314 4346 8352
WIND...HAIL 60MPH 1.00IN

$$

KURIMSKI
167 
WWUS53 KDTX 090532
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
132 AM EDT THU JUN 9 2011

MIC063-157-090630-
/O.CON.KDTX.SV.W.0034.000000T0000Z-110609T0630Z/
TUSCOLA MI-HURON MI-
132 AM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HURON AND
NORTHEASTERN TUSCOLA COUNTIES UNTIL 230 AM EDT...

AT 129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CASEVILLE TO BAD AXE TO 5 MILES
EAST OF CARO...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  VERONA AND PORT CRESCENT STATE PARK AROUND 140 AM EDT.
  PORT AUSTIN AND RAPSON AROUND 145 AM EDT.
  GRINDSTONE CITY AND REDMAN AROUND 150 AM EDT.
  RUTH AND PORT HOPE AROUND 155 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  UNIONVILLE...         UBLY...               SEBEWAING...
  PORT HOPE...          PORT AUSTIN...        PIGEON...
  OWENDALE...           MAYVILLE...           KINGSTON...
  KINDE...              HARBOR BEACH...       GAGETOWN...
  FAIRGROVE...          ELKTON...             CASS CITY...
  CASEVILLE...          CARO...               BAD AXE...
  AKRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4407 8294 4399 8273 4383 8262 4369 8262
      4367 8311 4333 8310 4332 8335 4345 8351
      4364 8360 4371 8349 4388 8334 4392 8337
      4392 8332 4399 8320 4401 8306 4405 8304
TIME...MOT...LOC 0532Z 261DEG 41KT 4400 8318 4379 8301
          4348 8325
WIND...HAIL 60MPH 1.00IN

$$

KURIMSKI
791 
WWUS53 KDTX 090552
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
152 AM EDT THU JUN 9 2011

MIC157-090602-
/O.CAN.KDTX.SV.W.0034.000000T0000Z-110609T0630Z/
TUSCOLA MI-
152 AM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TUSCOLA COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4399 8273 4389 8267 4383 8262 4369 8262
      4367 8311 4399 8320 4401 8306 4405 8303
      4407 8294
TIME...MOT...LOC 0552Z 261DEG 41KT 4403 8286 4375 8266

$$

MIC063-090630-
/O.CON.KDTX.SV.W.0034.000000T0000Z-110609T0630Z/
HURON MI-
152 AM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HURON COUNTY
UNTIL 230 AM EDT...

AT 149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PORT AUSTIN TO 6 MILES NORTHEAST OF MINDEN...MOVING EAST AT 45
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF HURON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4399 8273 4389 8267 4383 8262 4369 8262
      4367 8311 4399 8320 4401 8306 4405 8303
      4407 8294
TIME...MOT...LOC 0552Z 261DEG 41KT 4403 8286 4375 8266
WIND...HAIL 60MPH 0.75IN

$$

KURIMSKI
010 
WWUS53 KDTX 090611
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
211 AM EDT THU JUN 9 2011

MIC063-090621-
/O.CAN.KDTX.SV.W.0034.000000T0000Z-110609T0630Z/
HURON MI-
211 AM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR HURON COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

TO REPORT SEVERE WEATHER DAMAGE...CONTACT YOUR NEAREST LAW 
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE IN DETROIT/PONTIAC.

LAT...LON 4399 8273 4389 8267 4383 8262 4369 8262
      4367 8311 4399 8320 4401 8306 4405 8303
      4407 8294
TIME...MOT...LOC 0611Z 261DEG 41KT 4406 8256 4378 8236

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:43 AM EDT, 19 minutes earlier.

Area forecast discussion, Jun 9, 12:43 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1243 AM EDT THU JUN 9 2011

.AVIATION...

//DISCUSSION...

RATHER ROBUST AREA OF CONVECTION OUT AHEAD OF APPROACHING COLD FRONT
WILL TRACK THROUGH MBS AND MOSTLY LIKELY FNT EARLY IN THE FORECAST
PERIOD. THIS LINE OF STORMS WEAKENS FURTHER SOUTHWEST OVER SOUTHERN
LAKE MICHIGAN WHERE GUST FRONT HAS ALREADY RACES WELL AHEAD OF THE
STORMS...SO IT WILL BE TOUGH TO BRING TOO MUCH OF THIS ACTIVITY TO
THE SOUTH INTO DTW/DET/PTK. WOULD EXPECT SOME SHOWER/THUNDERSTORM
ACTIVITY...BUT NOTHING TOO STRONG. WILL START THE FORECAST WITH THIS
IDEA AND ADJUST AS NECESSARY AS THE LINE OF SHOWERS/THUNDERSTORMS
EVOLVES. COLD FRONT WILL SAG THROUGH THE AREA IN THE 09-13Z TIME
FRAME...WITH ADDITIONAL SHOWERS AND SOME THUNDERSTORM ALONG THE
ELEVATED PORTION OF THIS BOUNDARY TROUGH THURSDAY MORNING FOR DTW
AND DET AND POSSIBLY FURTHER NORTH. WINDS WILL VEER FROM SOUTHWEST
TO NORTHWEST TO NORTHEAST DURING THIS PERIOD AS THE FRONT PASSES
SOUTH INTO THE OHIO VALLEY.

FOR DTW...ONGOING CONVECTION TO THE WEST/NORTHWEST WILL MOST LIKELY
WEAKEN AS IT TRACKS TOWARDS THE TERMINAL OVERNIGHT. ADDITIONAL RAIN
SHOWERS AND EMBEDDED THUNDER WILL BE POSSIBLE LATER THIS MORNING AS
COLD FRONTAL BOUNDARY SHIFTS THROUGH THE AREA. MODELS SUGGEST A FAIR
AMOUNT OF ACTIVITY ALONG THE ELEVATED AOA 5000 FEET PORTION OF THIS
FRONTAL BOUNDARY IN THE 12Z-18Z PERIOD. GRADUAL CLEARING OR AT LEAST
LIFTING OF CIGS DURING THE AFTERNOON/EVENING AS DRIER NORTHEAST FLOW
BECOMES ESTABLISHED.

//DTW THRESHOLD THREATS...

* MODERATE CONFIDENCE CEILINGS WILL FALL BETWEEN 3000 AND 5000 FEET
  THIS MORNING AND LAST INTO THE AFTERNOON.

* LOW CONFIDING IN MVFR CEILINGS AND VISIBILITIES FROM WIDELY
  SCATTERED THUNDERSTORMS OVERNIGHT INTO THURSDAY MORNING.

&&

.PREV DISCUSSION...ISSUED 328 PM EDT WED JUN 8 2011

SHORT TERM...THIS EVENING AND TONIGHT

PRIMARY FORECAST CONCERN IS THE THREAT FOR CONVECTION THIS EVENING.
THUNDERSTORMS DEVELOPED AHEAD OF A SHORTWAVE ALONG A PREFRONTAL
TROUGH EARLY THIS MORNING RESULTING IN SOME WIND/HAIL REPORTS AS
THEY TRAINED FROM EAST TO WEST ACROSS NORTHERN LOWER MI. DESPITE
OUTFLOW TRIGGERING NUMEROUS UPDRAFTS ALONG THE SOUTHERN PERIPHERY OF
THIS ACTIVITY CAPPING REMAINED SUFFICIENT TO PREVENT ANY SOUTHWARD
DEVELOPMENT INTO OUR CWA. THE QUESTION HEADING INTO THE EVENING IS
THE DEGREE OF ORGANIZATION AND POTENTIAL SEVERE THREAT ASSOCIATED
WITH COLD FRONTAL CONVECTION EXPECTED TO DEVELOP LATER THIS AFTN.
HIGHER RESOLUTION GUIDANCE CONFIRMS CURRENT THINKING THAT ONGOING
CONVECTION TO THE NORTHWEST WILL INHIBIT SIGNIFICANT DEVELOPMENT
DIRECTLY UPSTREAM...POTENTIALLY REDUCING THE POTENTIAL FOR AREAS
FURTHER NORTH AND EAST. DESPITE UNCERTAINTY AT THIS TIME...THE
THREAT FOR SEVERE WEATHER APPEARS TO BE SOMEWHAT LIMITED AS
CONVECTION SHOULD BE PREDOMINANTLY ELEVATED IN A WEAKLY SHEARED
ENVIRONMENT CHARACTERIZED BY UNIDIRECTIONAL WIND
PROFILES...RESULTING IN A MARGINALLY SEVERE HAIL THREAT AND THE
POTENTIAL FOR SURFACE WIND GUSTS OVER 60MPH WHEREVER CONVECTION CAN
BECOME SFC BASED. DRY AIR IN THE MID AND LOWER LEVELS MAY ALSO
SUPPORT A FEW BOWING SEGMENTS. THE AREA SHOULD BE CLEAR OF THE MOST
ACTIVE WX BY AROUND 06Z. WITH THE EXCEPTION OF FAR NORTH/NORTHWEST
AREAS...IT LOOKS LIKE ONE MORE WARM NIGHT FOR SE MI AS THE FRONT
SAGS SOUTHWARD TOWARD DETROIT AND THE I-94 CORRIDOR BY MORNING.

LONG TERM...THURSDAY THROUGH NEXT WEDNESDAY

THE SURFACE COLD FRONT NOW EXTENDING FROM UPPER MICHIGAN INTO THE
CENTRAL PLAINS IS FORECAST TO PUSH ACROSS FAR SE MI THURSDAY MORNING
WHILE HIGH PRESSURE EXPANDS ACROSS THE NORTHERN GREAT LAKES.
OVERALL...THE SOUTHWARD PUSH TO THE SURFACE FRONT SHOULD SLOW AS THE
FRONT BECOMES ORIENTED NEARLY PARALLEL TO THE FLOW ALOFT. THE DEGREE
OF HEATING AND DAYTIME DESTABILIZATION ON THURSDAY WILL RELY BOTH ON
THE TIMING OF THE FRONT AND COVERAGE OF CONVECTION OVERNIGHT TONIGHT
INTO EARLY THURS MORNING. AN EARLY MORNING CONVECTIVE COMPLEX OVER
THE REGION WOULD LIKELY SEND RAIN COOLED OUTFLOW SOUTH OF THE
FORECAST AREA...THEREBY ELIMINATING CHANCES FOR CONVECTION AFTER 12Z
THURS. IF THIS DOES NOT OCCUR HOWEVER...THERE IS AN OPPORTUNITY FOR
CONVECTION ACROSS AT LEAST THE SOUTH HALF OF THE FORECAST AREA
WITHIN THE RESIDUAL MOIST AND UNSTABLE AIRMASS. IT IS FOR THIS
REASON THAT SPC HAS KEPT A SLIGHT RISK FORE SEVERE WX FOR METRO
DETROIT AND POINTS SOUTH ON THURS. OBSERVATIONS ACROSS THE FAR
NORTHERN GREAT LAKES REGION INDICATE A SHALLOW LAYER OF COLD AIR
NORTH OF THE SFC FRONT. THIS AIRMASS WILL OVERSPREAD SE MI ON
THURS...CAUSING LOCATIONS ACROSS THE NORTHERN PORTIONS OF THE
FORECAST AREA TO SEE THEIR HIGH TEMPS IN THE MORNING. MODEL
SOUNDINGS ACTUALLY INDICATE PORTIONS OF THE SAGINAW VALLEY AND THUMB
REMAINING STUCK IN THE 50S THURS AFTERNOON DUE TO THE LAKE HURON
MARINE MODIFICATION UNDER THE NORTHERLY FLOW.

THE COOL AIR SHOULD FULLY ENGULF SE MI BY THURS NIGHT HAS THE HIGH
BUILDS NORTH OF LAKE HURON. THE 12Z MODEL SUITE REMAIN IN STRONG
AGREEMENT ON THE DEVELOPMENT OF AN MCS OVER IOWA THURS NIGHT ON THE
NOSE OF STRONG 850MB INFLOW. THE REMNANTS OF THIS MCS WILL LIKELY
TRACK INTO WESTERN LOWER MI FRI MORNING AS THE LOW LEVEL JET VEERS.
AS THIS MCS ADVANCES INTO LOWER MI...THE LATEST INDICATIONS ARE THAT
IT WILL OUTRUN THE BETTER INSTABILITY AND THUS SHOULD WEAKEN FAIRLY
RAPIDLY AS IT TRACKS ACROSS THE STATE. THE UPPER LOW NOW OVER THE
PACIFIC NORTHWEST IS HOWEVER FORECAST TO TRACK INTO THE DAKOTAS/NRN
MN ON FRIDAY. IN RESPONSE...SOUTHERLY LOW LEVEL FLOW WILL TRANSPORT
THE VERY MOIST AND UNSTABLE AIRMASS BACK INTO SE MI LATE FRIDAY INTO
FRIDAY NIGHT. THE OVERALL COVERAGE AND LOCATION OF POTENTIAL
CONVECTION LATE FRIDAY WILL LIKELY DEPEND ON THE ORIENTATION AND
LOCATION OF OUTFLOW FROM THE EARLIER MCS. THERE DOES APPEAR THE
POTENTIAL FOR MCS DEVELOPMENT OVER LOWER MI FRI NIGHT.

THE 12Z MODEL SUITE ARE IN GENERAL AGREEMENT IN SHOWING THE UPPER
LOW LIFTING ACROSS THE NORTHERN GREAT LAKES THIS WEEKEND. MODELS
HAVE ALSO TRENDED A LITTLE FASTER BRINGING SOME DRIER MID LEVEL AIR
INTO THE REGION ON SATURDAY. MODEL SOUNDINGS HOWEVER CONTINUE TO
SHOW SOME RESIDUAL INSTABILITY TO WARRANT A CHANCE OF SHOWERS/TSTMS
ON SATURDAY. IF A FRIDAY NIGHT MCS DOES DEVELOP OVER LOWER MI...
SUBSIDENCE IN ITS WAKE MAY SUPPORT REMOVAL OF SAT POPS. THE PASSAGE
OF THE UPPER LOW WILL BRING COOLER AND DRIER AIR TO THE FORECAST
AREA BY SUNDAY. 850MB TEMPS ON SUNDAY ARE ACTUALLY FORECAST TO DROP
TO +6 TO +8C. MODEL SOUNDINGS INDICATE THE POTENTIAL FOR QUITE A BIT
OF DAYTIME CU. THESE FACTORS SHOULD SUPPORT FAIRLY COOL TEMPS ON SUN
/HIGHS UPPER 60S TO LOW 70S/.

THE MEDIUM RANGE SUITE ARE IN GOOD OVERALL AGREEMENT IN INDICATING
A BUILDING RIDGE OVER THE NORTHERN GREAT LAKES EARLY NEXT WEEK WITH
HIGH PRESSURE REMAINING IN CONTROL ACROSS THE REGION. THIS WILL
WARRANT A DRY FORECAST WITH TEMPS NEAR EARLY JUNE AVERAGES.

MARINE...

WINDS WILL TURN NORTHERLY OVERNIGHT TONIGHT AND WILL INCREASE TO 15
TO 20 KTS BY MORNING. ALTHOUGH SOME LOCATIONS OVER LAKE HURON MAY
SEE OCCASIONAL GUSTS APPROACHING SMALL CRAFT CRITERIA...EXPECTED
COVERAGE AND DURATION IS SUCH THAT NO ADVISORIES ARE ANTICIPATED.
THUNDERSTORM CHANCES WILL SHIFT SOUTHWARD TOWARD THE SOUTHERN HALF
OF LAKE HURON...AS WELL AS LAKE ST CLAIR AND THE MI WATERS OF LAKE
ERIE...AS THE EVENING PROGRESSES. THERE WILL BE ANOTHER CHANCE FOR
THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...JVC
LONG TERM....RK/SC
MARINE.......JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 8, 11:28 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1128 PM EDT WED JUN 8 2011

MIZ049-054-055-060>063-068>070-075-076-082-083-091000-
HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1128 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT
SLOWLY MOVES SOUTH ACROSS LOWER MICHIGAN. THERE IS A SLIGHT CHANCE
THAT THESE STORMS COULD BE SEVERE WITH WIND GUSTS TO 70 MPH AND
HAIL TO 1.5 INCHES IN DIAMETER. STORM MOTION WILL BE EAST
SOUTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON THURSDAY AS
THE FRONT CONTINUES TO MOVE SOUTHWARD ACROSS SOUTHEAST MICHIGAN.

THE ABOVE MENTIONED FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY
ON FRIDAY. ENERGY MOVING ALONG THE STALLED FRONT WILL CAUSE
ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. THIS FRONT WILL
LIFT BACK NORTH INTO MICHIGAN ON SATURDAY AS A WARM FRONT WITH A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE
THUNDERSTORMS ON SATURDAY COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

MIZ047-048-053-091000-
MIDLAND-BAY-SAGINAW-
1128 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH 448 IS IN EFFECT UNTIL 3 AM. SEVERE
THUNDERSTORMS ARE POSSIBLE AS A COLD FRONT SLOWLY MOVES SOUTH
ACROSS LOWER MICHIGAN. WIND GUSTS TO 70 MPH AND HAIL TO 1.5
INCHES IN DIAMETER ALONG WITH HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL BE THE PRIMARY THREATS. STORM MOTION WILL BE EAST
SOUTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS THE FRONT
CONTINUES TO MOVE SOUTHWARD ACROSS MICHIGAN.

THE ABOVE MENTIONED FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY
ON FRIDAY. ENERGY MOVING ALONG THE STALLED FRONT WILL CAUSE
ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. THIS FRONT WILL
LIFT BACK NORTH INTO MICHIGAN ON SATURDAY AS A WARM FRONT WITH A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE
THUNDERSTORMS ON SATURDAY COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-091000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1128 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH 448 IS IN EFFECT UNTIL 3 AM FOR THE
SAGINAW BAY. SEVERE THUNDERSTORMS ARE POSSIBLE AS A COLD FRONT
SLOWLY MOVES SOUTH ACROSS LOWER MICHIGAN. WIND GUSTS TO 70 MPH
AND HAIL TO 1.5 INCHES IN DIAMETER ALONG WITH FREQUENT LIGHTNING
WILL BE THE PRIMARY THREATS. STORM MOTION WILL BE EAST SOUTHEAST AT 25
MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS THE FRONT
CONTINUES TO MOVE SOUTHWARD ACROSS MICHIGAN. SOME OF THE STORMS
COULD BE SEVERE FROM LAKE ST CLAIR SOUTH TO LAKE ERIE.

THE ABOVE MENTIONED FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY
ON FRIDAY. ENERGY MOVING ALONG THE STALLED FRONT WILL CAUSE
ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. THIS FRONT WILL
LIFT BACK NORTH INTO MICHIGAN ON SATURDAY AS A WARM FRONT WITH A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE
THUNDERSTORMS ON SATURDAY COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED.

KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jun 9, 12:33 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1233 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     OIL CITY                43.61N 84.59W
06/09/2011                   MIDLAND            MI   911 CALL CENTER

            CENTRAL DISPATCH REPORTS ONE TREE DOWN

&&

ADODSON
Local storm report, Jun 9, 12:45 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1245 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     5 W SAGINAW             43.42N 84.05W
06/09/2011  E40 MPH          SAGINAW            MI   TRAINED SPOTTER

&&

ADODSON
Special weather statement, Jun 9, 12:49 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1249 AM EDT THU JUN 9 2011

MIZ060-090530-
SHIAWASSEE-
1249 AM EDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES NORTH OF OWOSSO TO 15 MILES SOUTHWEST OF LAINGSBURG...MOVING
EAST AT 50 MPH. WIND GUSTS TO 40 MPH CAN BE EXPECTED WITH THESE
THUNDERSTORMS.

* THUNDERSTORMS WILL BE NEAR...
  OWOSSO BY 1255 AM EDT...
  NEW LOTHROP AND CORUNNA BY 100 AM EDT...
  PERRY AND MORRICE BY 105 AM EDT...
  DURAND BY 110 AM EDT...
  BYRON BY 115 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.

KEC
Special weather statement, Jun 9, 12:52 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1252 AM EDT THU JUN 9 2011

MIZ049-054-090600-
HURON MI-TUSCOLA MI-
1252 AM EDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HURON AND TUSCOLA
COUNTIES UNTIL 200 AM EDT...

AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
PIGEON TO ESSEXVILLE...AND MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
SEBEWAING AND QUANICASSEE AROUND 100 AM EDT.
PIGEON AND WISNER AROUND 105 AM EDT.
UNIONVILLE AND REESE AROUND 110 AM EDT.
ELKTON...RICHVILLE...GILFORD...BACH...OWENDALE AND AKRON AROUND 115
AM EDT.
COLLING AND FAIRGROVE AROUND 120 AM EDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Local storm report, Jun 9, 12:55 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1255 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND GST     SAGINAW                 43.42N 83.95W
06/09/2011  E50 MPH          SAGINAW            MI   TRAINED SPOTTER

&&

ADODSON
Local storm report, Jun 9, 12:58 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1258 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     5 S AUBURN              43.53N 84.08W
06/09/2011  M52.00 MPH       SAGINAW            MI   ASOS

            MEASURED AT MBS AIRPORT

&&

ADODSON

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:29 PM EDTSpecial Marine WarningDTX2 hr
Jun 8, 11:51 PM EDTSevere Thunderstorm WarningDTXMidland69 min
Jun 9, 12:23 AM EDTSevere Thunderstorm WarningDTXBay57 min
Jun 9, 1:19 AM EDTSpecial Marine WarningDTX81 min
Jun 9, 1:24 AM EDTSevere Thunderstorm WarningDTXSanilac69 min
Jun 9, 1:51 AM EDTSpecial Marine WarningDTX84 min
Jun 9, 2:20 AM EDTSevere Thunderstorm WarningDTXMacomb, Oakland, Saint Clair, Wayne40 min
Jun 9, 2:23 AM EDTSpecial Marine WarningDTX97 min
Jun 9, 2:36 AM EDTSevere Thunderstorm WarningDTXLenawee, Monroe, Washtenaw, Wayne39 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.